Mississippi, 2006Wildfire in Mississippi, July 18, 2006
July 18, 2006 · NWS MEG · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 18, 1:48 PM CST, 42 minutes earlier.
Area forecast discussion, Jul 18, 1:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE JUL 18 2006
.DISCUSSION...
LITTLE CHANGE IN SURFACE PATTERN OVER THE LAST 24 HOURS WITH HIGH
PRESSURE CENTERED OVER THE APPALACHIANS. EVEN LESS CLOUD COVER TODAY
THAN WHAT WAS OBSERVED YESTERDAY. AS OF 1930Z...NO CONVECTION ACROSS
CWA. APPEARS DEWPOINTS MAY BE RUNNING A COUPLE OF DEGREES HIGHER TODAY
THAN YESTERDAY...BUT TUPELO IS THE ONLY OBSERVING SITE THAT IS
BORDERLINE HEAT ADVISORY CRITERIA. NOT QUITE SURE WHY AREAS FROM
JONESBORO AND DYERSBURG NORTHWARD TO THE OHIO RIVER ARE RUNNING COOLER
THAN AREAS TO THE NORTH AND SOUTH...UNLESS GROUND MOISTURE IS HIGHER
THERE.
&&
.SHORT TERM (THROUGH FRIDAY)...
NO CHANGE IN THE PATTERN THROUGH THURSDAY...WITH PERSISTANCE BEING THE
RULE. ISOLATED CONVECTION POSSIBLE...BUT NOT ENOUGH AREAL COVERAGE TO
MENTION IN THE FORECAST FOR NOW. FORECAST PROBLEM NEXT FEW DAYS WILL
BE WHETHER HUMIDITY INCREASES ENOUGH TO CONSIDER HEAT ADVISORIES AGAIN.
SOUTHERN TIER COULD BE BORDERLINE...MOST OTHER AREAS SHOULD BE OK UNTIL
WINDS BECOME SOUTHERLY. WILL HOLD OFF ON ADVISORY AND ALLOW MIDNIGHT
SHIFT TO TAKE ANOTHER LOOK AT IT TONIGHT.
MODELS BEGIN RETROGRESSION OF RIDGE ON FRIDAY...BRINGING A COLD FRONT
CLOSER TO THE AREA. THIS MAY ALLOW THE DEVELOPMENT OF CONVECTION BY
FRIDAY AFTERNOON...AT LEAST WITH ENOUGH AREAL COVERAGE TO JUSTIFY A
MENTION IN THE FORECAST. ADDITIONAL CLOUD COVER MAY HOLD TEMPS DOWN
A LITTLE FROM THOSE WE SEE OVER THE NEXT COUPLE OF DAYS...BUT STILL
ABOVE NORMAL.
&&
.LONG TERM (SATURDAY AND BEYOND)...
GFS AND ECMWF IN AGREEMENT ON DEVELOPING MORE TROFFING OVER THE EASTERN
STATES. THIS WILL ALLOW A COLD FRONT TO MOVE INTO...IF NOT THROUGH...OUR
AREA. THIS WILL INCREASE CHANCES FOR PRECIPITATION FOR MOST OR ALL OF
THE CWA. FOR NOW...WILL HOLD POPS IN THE CHANCE RANGE. IF I HAD TO PICK
OUT BEST DAY FOR PRECIPITATION...PROBABLY SATURDAY.
TEMPERATURES FOR MUCH OF THE EXTENDED PERIOD LIKELY TO BE NEAR OR BELOW
NORMAL DUE TO MORE CLOUDS AND BETTER CHANCES FOR PRECIPITATION.
OUT PAST 7 DAYS...GFS AND ECMWF NOT REALLY INDICATING A RAPID RETURN
OF UPPER RIDGE TO OUR AREA...KEEPING IT MAINLY OVER THE ROCKIES. THIS
IS SOMEWHAT OF A CHANGE FROM 00Z GFS SOLUTION...SO STAY TUNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 100 80 100 / 10 10 0 10
MKL 71 98 71 98 / 10 0 0 10
JBR 74 98 74 99 / 10 0 0 10
TUP 76 100 74 99 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Jul 18, 2:52 AM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CDT TUE JUL 18 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
352 AM CDT TUE JUL 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HOT WEATHER WILL CONTINUE OVER THE MID-SOUTH TODAY WITH HEAT INDEX
VALUES RANGING FROM 100 TO 104 DEGREES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HOT AND INCREASINGLY HUMID WEATHER WILL PERSIST THROUGH THE
REMAINDER OF THIS WEEK. HEAT INDEX VALUES WILL AGAIN RANGE FROM
100 TO 104 DEGREES ON WEDNESDAY AND MAY APPROACH OR EXCEED 105
DEGREES ON THURSDAY AND FRIDAY.
A COLD FRONT WILL MOVE INTO THE MID-SOUTH OVER THE WEEKEND AND
PROVIDE A BREAK FROM THE HOT TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JLH
Wildfire, Union
- When
- July 18, 2:30 PM CST to 7:30 PM CST
- Where
- Union forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.491, -89.004 (the zone’s center; the record gives no point)
Intense heat, dry conditions, and gusty winds contributed to a wildfire that burned 100 acres of pine trees in an area just behind the Wal-Mart Distribution Center in Myrtle.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519087.